Hail, Menard
- When
- April 7, 4:07 PM CST
- Where
- Menard County, Tallula
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -89.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 7, 2:00 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI APR 7 2006 .DISCUSSION... MODELS CONTINUE TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION. MAIN CONCERNS THIS PACKAGE WILL BE LOCATION AND TIMING OF PCPN THIS EVENING. LONG TERM CONCERNS WILL BE THE CHANCES OF PCPN FOR TUE THROUGH WED. SHORT TERM...TONIGHT THROUGH MONDAY... CONVECTION HAS ALREADY DEVELOPED ALONG THE NORTHERN EDGE OF THE MOISTURE AXIS AND JUST SOUTH OF THE UPPER LEVEL JET STREAK. AT THE SAME TIME THE FRONT HAS BEEN QUICKLY MOVING SOUTH AND HAS BEGUN TO POP SOME SHOWERS ALONG A CONVECTIVE LINE THAT JUST HAPPENS TO FOLLOW THE NORTHERN EDGE OF THE CURRENT TOR WATCH 164. BELIEVE BEST CONVECTION WILL REMAIN IN THE SOUTHEAST AND SOME TRAINING OF ECHOES COULD TAKE PLACE THIS EVENING. THEREFORE WILL KEEP TOR WATCH IN PLACE FOR NOW AND KEEP FLOOD WATCH IN PLACE. FRONT SHOULD PUSH THROUGH THIS EVENING AND BE SOUTH OF CWA BY 06Z. THIS SHOULD KILL MOST OF PCPN FROM THE AREA AND HAVE REMOVED PCPN FROM EVEN THE SOUTHEAST FOR AFTER MIDNIGHT. HIGH PRESS WILL THEN BUILD INTO THE AREA AND BRING COOLER AND DRY WEATHER TO THE AREA FOR SATURDAY AND SUNDAY. AS HIGH PRSS MOVES OFF TO EAST SOUTHERLY FLOW WILL RETURN TO THE AREA FOR MONDAY. GUIDANCE TEMPS LOOK REASONABLE FOR THE SHORT TERM SO WILL TAKE A BLEND OF THE MAV AND MET. LONG TERM...TUESDAY THROUGH FRIDAY... AS HIGH PRSS PUSHES WELL EAST INTO THE ATLANTIC...RETURN FLOW SHOULD BRING MOISTURE BACK TO THE AREA AS WELL. AFTER A DRY PERIOD ON TUE...A COUPLE OF WAVES WILL MOVE NORTHEAST TOWARD THE AREA AS WE REMAIN IN SOUTHWEST FLOW THROUGH THE PERIOD. THESE WAVES WILL BRING ONLY A CHANCE OF PCPN TO THE AREA FOR TUE THROUGH WED AS THE MAIN FORCING WILL BE WELL NORTHWEST OF THE AREA. REMAINDER OF EXTENDED WILL BE DRY...THOUGH ANOTHER SFC TROUGH BEGINS APPROACH THE AREA LATE IN THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING SHELBY...MOULTRIE...COLES...EDGAR...AND ALL ILX COUNTIES POINTS SOUTH FROM TIL MIDNIGHT TONIGHT CDT. && AUTEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT FRI APR 7 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... ...FLASH FLOOD WATCH FOR SOUTHEAST ILLINOIS TODAY... ILZ027>031-036-037-040-041-047>050-081615- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-CASS-MENARD-SCOTT-MORGAN- 1112 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AS A FRONTAL BOUNDARY DROPS SOUTH THROUGH CENTRAL ILLINOIS. NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-081615- MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1112 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. LARGE HAIL AND HEAVY RAINS WILL BE THE MAIN HAZARD. THE PRIMARY TIME WINDOW FOR SEVERE WEATHER APPEARS TO BE BETWEEN 3 PM AND 9 PM. LOCALLY HEAVY RAINFALL FROM PERSISTENT THUNDERSTORMS WILL BRING THE CHANCE FOR FLASH FLOODING ACROSS SOUTHEAST ILLINOIS...MAINLY SOUTH OF A LINE FROM SHELBYVILLE... TO SULLIVAN... TO PARIS. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH MIDNIGHT TONIGHT FOR THAT AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY. HJS
The Lincoln radar (KILX), 56 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500118.